Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 97, NWS Boston/Norton, MA

June 27, 2008Norfolk County, Plymouth County, Suffolk County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 27, 2008, 2:12 PM EDT for Norfolk County, Plymouth County, Suffolk County, Massachusetts. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2008, 2:12 PM EDT (18:12 UTC)
Expired
Jun 27, 2008, 2:45 PM EDT
In force
33 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Norfolk County, MA, Plymouth County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 36 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 6.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 271812
SVRBOX
MAC021-023-025-271845-
/O.NEW.KBOX.SV.W.0097.080627T1812Z-080627T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
212 PM EDT FRI JUN 27 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF WEYMOUTH...
  EXTREME SOUTHWESTERN SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
  NORTHERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...

* UNTIL 245 PM EDT

* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MILTON...OR NEAR QUINCY...AND MOVING SOUTHEAST AT 37 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEYMOUTH...ABINGTON AND HINGHAM BY 220 PM EDT...
  ROCKLAND AND WHITMAN BY 225 PM EDT...
  HANOVER...NORWELL AND HANSON BY 230 PM EDT...
  PEMBROKE AND HANSON BY 235 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS.

LAT...LON 4201 7061 4214 7120 4225 7123 4223 7073
      4220 7069 4217 7070 4214 7067 4212 7067
      4211 7065
TIME...MOT...LOC 1812Z 300DEG 32KT 4221 7102

$$
MLE
2 follow-up statements
000 
WWUS51 KBOX 271831
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
231 PM EDT FRI JUN 27 2008

MAC025-271842-
/O.CAN.KBOX.SV.W.0097.000000T0000Z-080627T1845Z/
SUFFOLK MA-
232 PM EDT FRI JUN 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN SUFFOLK
COUNTY IS CANCELLED...

LAT...LON 4205 7064 4211 7093 4223 7095 4223 7073
      4220 7070 4217 7070 4214 7067 4212 7067
      4211 7065
TIME...MOT...LOC 1832Z 300DEG 32KT 4221 7084

$$

MAC021-023-271845-
/O.CON.KBOX.SV.W.0097.000000T0000Z-080627T1845Z/
NORFOLK MA-PLYMOUTH MA-
232 PM EDT FRI JUN 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTH CENTRAL PLYMOUTH AND EXTREME EAST CENTRAL NORFOLK
COUNTIES...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF NORWELL...OR NEAR WEYMOUTH...MOVING
SOUTHEAST AT 37 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORWELL...SCITUATE AND HANOVER BY 240 PM EDT...
  MARSHFIELD BY 245 PM EDT...

LAT...LON 4205 7064 4211 7093 4223 7095 4223 7073
      4220 7070 4217 7070 4214 7067 4212 7067
      4211 7065
TIME...MOT...LOC 1832Z 300DEG 32KT 4221 7084

$$
MLE
000 
WWUS51 KBOX 271845
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
245 PM EDT FRI JUN 27 2008

MAC021-023-271855-
/O.EXP.KBOX.SV.W.0097.000000T0000Z-080627T1845Z/
NORFOLK MA-PLYMOUTH MA-
245 PM EDT FRI JUN 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PLYMOUTH AND
EXTREME EAST CENTRAL NORFOLK COUNTIES HAS EXPIRED...

LAT...LON 4205 7064 4211 7093 4223 7095 4223 7073
      4220 7070 4217 7070 4214 7067 4212 7067
      4211 7065
TIME...MOT...LOC 1845Z 300DEG 32KT 4196 7086

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:06 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 27, 2:06 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
206 PM EDT FRI JUN 27 2008

.SYNOPSIS...
AN UNUSUALLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE GREAT
LAKES WILL TRANSPORT WARM AND HUMID WEATHER INTO SOUTHERN NEW
ENGLAND THROUGH EARLY NEXT WEEK.  THIS ALSO WILL RESULT IN SEVERAL
ROUNDS OF STRONG TO SEVERE THUNDERSTORMS THAT WILL BRING TORRENTIAL
RAINFALL AND PROBABLY SOME URBAN AND POOR DRAINAGE STREET FLOODING.
DRIER WEATHER SHOULD RETURN TO THE REGION BY THE MIDDLE OF NEXT WEEK
AS THE UPPER LEVEL SYSTEM FINALLY LIFTS OFF TO THE NORTHEAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MWN 11AM WET BULB OF 52F SUGGESTS NR 90 BOS/BDL METRO AREAS. 12Z ALB
SOUNDING REVIEWED. PRESUMING OUR ASSESSMENT THAT WE PASS 88F... WE SHOULD
DO WELL ON HEAVY CONVECTION. THE ONE FLY IN THE OINTMENT WOULD BE TOO
MUCH CLOUD COVER. ATTM...MID LVL MOISTURE POOL MOVING ENE FROM N PA
AND NYS INTO SNE ALONG AND S OF MA PIKE DURING FORENOON SHOULD THIN
OUT.

THE INITIAL FOCUS IS N OF THE MASS PIKE EARLY MID AFTN AND THEN
SINKING INTO AN AXIS VCNTY BDL-PYM BETWEEN 4PM AND 7 PM.

12Z GFS CONTINUES RATHER BULLISH. I MAY BE WRONG AND TOO AGGRESSIVE
ON THE POTENCY DUE TO CLOUD COVER BUT ATTM WE ARE SETTING UP FOR SVR
WX OPS MID AFTN.

SKYWARN SHOULD BE IN THE OFFICE FOR A 130PM START FOR POTENTIAL SVR
CONVECTION.

88F IS THE TRIGGER TEMP.

THIS APPEARS TO BE PRIMARILY AN AFTERNOON/EARLY EVENING EVENT WITH
INITIATION SOMEWHERE N MA OR S NH AND OUTFLOWS CASTING ESEWD PER THE
500 AND 300 UPPER LVL FLOW. THAT WOULD/SHOULD PUSH THE HEAVIEST
CONVECTION S OF THE MASS PIKE AROUND 5PM.

WE HAVE SEEN THE SPC WRF FROM THE 00Z RUN WHICH HAS QUITE A NE-SW
ORIENTED BAND OF HEAVY CONVECTION ROLLING ARCED BOS-HVN AT 21Z. AM
NOT WITH HIGH CONFIDENCE ON THIS SPECIFIC OUTPUT...SOMETIMES ITS VERY
GOOD...SOMETIMES NOT...BUT IN TANDEM WITH THE GFS SIGNALS...WARRANTS
CONSIDERATION.

AFTER 00Z THE POTENTIAL BIGGER TROUBLE SHOULD BE WELL OFF THE COAST
WITH FOCUS MAYBE LAGGING S COAST DURING THE NIGHT BUT AM NOT OVERLY
ENTHUSIASTIC ABOUT ANY SVR CONVECTION AFTER 00Z /MANY MWSS AND OR
SMWS/.

SO WHILE WIND FIELDS AOB 500MB ARE MARGINAL /30KTS/...STEEP LAPSE RATES
INCLUDING LARGE EQUIV POTENTIAL TEMP LAPSE RATES...MAYBE WEAK
ROTATION /STM MOTION ESEWD ARD 20 KTS/ WITH TT NR 50 SHOULD BE ENOUGH TO
CAUSE SCT STRONG TO SVR STORMS.

PER ANALYSIS OF THE ALB 12Z SOUNDING USING 90/67 WBZ NR 12K...ZL
12.8 EL 41K TROP 43K AND CLOUD TOP 50K. ANY VIL OVER 50 WILL NEED TO
BE CLOSELY MONITORED.

PRECIPITABLE WATER VALUES ARE FORECAST AT 1.5 TO 1.9 SO HEAVY DOWNPOURS
ARE POSSIBLE...WITH LOCAL STREET FLOODING POSSIBLE IN POOR DRAINAGE
AREAS.

SINCE FREEZING LEVEL AND WET BULB ZERO LEVEL ARE BETWEEN 12K AND 13K
FEET. THIS IS A TAD HIGH FOR HAIL. STRONG WIND GUSTS ARE MORE LIKELY
ESPECIALLY IN ANY WATER-LOADED STORMS.

AN AIR QUALITY ALERT HAS BEEN ISSUED FOR A PART OF SOUTHEAST
MASSACHUSETTS AND S RI.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
TONIGHT...WHERE DOES THE COLD FRONT STALL. SOME OF THE MODELS TONIGHT
SUGGEST A STALL NORTH OF THE MASS PIKE. BUT THERE IS ENOUGH NORTHWEST
FLOW ALOFT THIS EVENING TO PUSH THE FRONT TO THE SOUTH COAST. EITHER
WAY...CLOUDS LINGER THROUGH THE FIRST PART OF THE NIGHT AS WELL AS
SCATTERED SHOWERS/ISOLATED TSTMS. MODELS SUGGEST A SECOND SURGE OF
RAINFALL OVERNIGHT...PEAKING AROUND 2 AM SATURDAY BUT CONFIDENCE IS
VERY LOW ON THIS SECONDARY PULSE.

WITH PLENTY OF WET GROUND AND A WEAK WIND FIELD...AND LITTLE DRYING
OF THE HUMID AIR...WE EXPECT ANOTHER FOGGY NIGHT ALL AROUND SOUTHERN
NEW ENGLAND.

SATURDAY...
ANY LEFT OVER CONVECTION FROM A POSSIBLE MCS SHOULD HAVE EXITED THE
SOUTHEAST NEW ENGLAND COAST BY EARLY SATURDAY MORNING.
OTHERWISE...THE NAM/ECMWF/UKMET ARE FAIRLY AGGRESSIVE WITH THE
BACKDOOR COLD FRONT WHILE THE GFS IS NOT SO MUCH.  HOWEVER...WILL
LEAN TOWARDS MODEL CONSENSUS AND BRING THE BACKDOOR FRONT THROUGH
THE COASTAL PLAIN.  THEREFORE...WILL TREND HIGHS FROM THE 70S ALONG
THE IMMEDIATE EASTERN MA COAST TO THE UPPER 80S IN THE CONNECTICUT RIVER
VALLEY.

AS FOR CONVECTIVE CHANCES...ANOTHER SHORTWAVE LOOKS TO APPROACH FROM
THE WEST DURING THE AFTERNOON.  MODELS NOT THAT AGGRESSIVE WITH QPF
AND THAT IS PROBABLY BECAUSE THE SHORTWAVE DOES NOT ARRIVE UNTIL MID
TO LATE AFTERNOON.  HOWEVER...SURFACE DEWPOINTS AROUND 70 ACROSS THE
INTERIOR WHICH SHOULD RESULT IN A FAIR AMOUNT OF LOW LEVEL
INSTABILITY.  THEREFORE...WILL GO WITH CHANCE POPS TO THE FROM THE
LATE AFTERNOON AND INTO THE EVENING FOR SCATTERED
SHOWERS/THUNDERSTORMS NORTHWEST OF I-95 WITH THE BEST CHANCE ACROSS
SOUTHWEST NH...WESTERN MA...CONNECTICUT.  WIND FIELDS COULD BE
BETTER...BUT THERE SHOULD BE ENOUGH CAPE TO BRING THE POTENTIAL FOR
AT LEAST A FEW SEVERE THUNDERSTORMS TO THE INTERIOR.  IN
ADDITION...HIGH PWATS WILL BRING THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL WITH ANY OF THE ACTIVITY THAT DEVELOPS.  ALONG THE COASTAL
PLAIN...WILL CARRY JUST SLIGHT CHANCE POPS AS THE STABILIZING MARINE
LAYER MAY LIMIT CONVECTIVE POTENTIAL.

SATURDAY NIGHT...
CONTINUED WARM ADVECTION AND ELEVATED INSTABILITY SHOULD A THREAT OF
SCATTERED SHOWERS/THUNDERSTORMS OVERNIGHT...ALTHOUGH THIS ACTIVITY
WILL BE HIT AND MISS AND MOST OF THE NIGHT IT MAY END UP DRY.  THE BEST
CHANCE LOOKS TO BE OVER THE NORTHWEST SECTIONS AND THAT IS WHERE WE
WILL RUN WITH LIKELY POPS AND TAPER TO LOW CHANCE ON THE COASTAL PLAIN.
WITH THE LOSS OF DAYTIME HEATING...WE SHOULD SEE THE BACKDOOR COLD
FRONT PUSH FURTHER WEST THROUGH MUCH OF OUR REGION.  WITH VERY HIGH
DEWPOINTS IN PLACE WE MAY SEE AREAS OF DENSE FOG DEVELOP BRINING
POOR VISIBILITIES TO MUCH OF THE REGION.  LOWS SHOULD MAINLY BE IN
THE 60S.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY...DEPENDING ON WHAT MODEL YOU LOOK AT...THINGS HAVE CHANGED
OR THEY HAVE STAYED THE SAME.  THE LARGE SCALE FEATURES HAVE LARGELY
STAYED THE SAME...ITS THE DETAILS WHERE THE DIFFERENCES COME IN.
THE 12Z NAM HAS TAKEN THE QPF NORTH TO NORTHERN NEW ENGLAND AND HAS
ALL BUT DRIED SOUTHERN NEW ENGLAND OUT.  THE 00Z ECMWF/12Z GFS SCALE
THE PRECIPITATION BACK A LITTLE BUT STILL HAVE A GOOD INCH TO INCH
AND A HALF FALLING. A DEEP UPPER LEVEL TROUGH STRETCHING EASTERN
ONTARIO/WESTERN QUEBEC SOUTHWARD TO THE OHIO RIVER VALLEY WILL RESULT
IN SOUTHWEST FLOW OVER THE SOUTHERN NEW ENGLAND AREA. THIS WILL ALLOW
DEEP TROPICAL MOISTURE TO FLOW UP THE EAST COAST INTO THE CWA. PWAT
VALUES REMAIN IN THE 1.5 TO 2 INCH RANGE /1.5 TO 2 TIMES NORMAL/.

850MB TEMPERATURES BETWEEN 16 AND 17 DEG CELSIUS WILL RESULT IN WARM
AFTERNOON TEMPS...ESPECIALLY IF WE GET ANY SUNSHINE IN BETWEEN
STORMS OR PRIOR TO THEIR INITIATION.  EXPECTING HIGH TEMPERATURES TO
BE IN THE UPPER 80S.  THESE WARM TEMPS AT THE SURFACE AND FAIRLY
COOL TEMPERATURES IN THE UPPER LEVELS WILL RESULT IN STEEP MID-LEVEL
LAPSE RATES AND QUITE A BIT OF INSTABILITY.  THIS IS REFLECTED IN
MODEL CAPES BETWEEN 1000 AND 1500 J/KG AND LI/S BETWEEN 0 AND -2.
GIVEN ALL OF THIS INSTABILITY AND 0-6KM BULK SHEAR VALUES BETWEEN 35
AND 50 KTS...STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP.
BELIEVE WINDS AND HEAVY RAIN WILL BE THE MAIN THREATS WITH THESE
STORMS.

MONDAY...A WEAK COLD FRONT WILL MOVE THROUGH SOUTHERN NEW ENGLAND AS
THE UPPER LEVEL TROUGH APPROACHES FROM THE WEST.  THIS WILL RESULT
IN SLIGHTLY COOLER TEMPERATURES DURING THE DAY AS WELL AS ANOTHER
CHANCE FOR SHOWERS AND THUNDERSTORMS.  THERE ISN/T AS MUCH
INSTABILITY AS THERE IS PROGGED FOR SUNDAY.  HOWEVER...SHOWERS AND
THUNDERSTORMS WILL STILL BE POSSIBLE AND ONE OR TWO MAY BECOME
SEVERE.  AGAIN...WINDS AND HEAVY RAIN WILL BE THE MAIN THREATS.

TUESDAY...UPPER LEVEL TROUGH MOVES EAST TO ALONG THE EAST COAST.
SOME SHORTWAVE ENERGY ROTATING AROUND THE TROUGH WILL MOVE THROUGH
SOUTHERN NEW ENGLAND PROVIDING A POSSIBILITY FOR SHOWERS AGAIN.  NOT
AS CONFIDENT IN THE TUESDAY FORECAST AS MODEL DISCREPANCIES BECOME
LARGER.

WEDNESDAY...LOOKS LIKE THE DRIEST DAY WITH NEITHER THE ECMWF OR THE
GFS PUTTING OUT ANY PRECIP.

THURSDAY...ANOTHER WEAK COLD FRONT MAY MOVE THROUGH SOUTHERN NEW
ENGLAND LATE IN THE DAY.  AS THIS MOVES THROUGH IT WILL PROVIDE A
FOCUS FOR MORE SHOWERS AND PERHAPS A FEW THUNDERSTORMS.

INDEPENDENCE DAY...TEMPERATURES WILL BE A LITTLE COOLER.  WITH A
RETURN TO SOUTHWEST FLOW...MOISTURE WILL BE MOVING UP THE EAST COAST
INTO THE AREA AGAIN.  SHOWERS AND ISOLATED THUNDERSTORMS WILL AGAIN
BE A POSSIBILITY AS A SHORTWAVE MOVES THROUGH SOUTHERN NEW ENGLAND.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR HAZY THIS AFTERNOON MVFR/IFR IN SCATTERED THUNDERSTORMS...CONTINUING
THROUGH THE FIRST HALF OF TONIGHT. WET GROUND-LIGHT WIND-MOIST AIR WILL
COMBINE FOR SOME PATCHY FOG LATER TONIGHT.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...MVFR/IFR CIGS/VSBYS LIKELY AS SHOWERS AND THUNDERSTORMS
MOVE THROUGH SOUTHERN NEW ENGLAND.  GUSTY WINDS TO AT LEAST 40KTS
WILL ACCOMPANY AND THUNDERSTORMS THAT NEAR THE TERMINALS.  MVFR/IFR
VSBYS CONTINUE THROUGH THE NIGHT IN PATCHY FOG.

MONDAY...MVFR/IFR CIGS/VSBYS WILL CONTINUE IN SHOWERS/THUNDERSTORMS
THROUGH THE DAY.  MVFR/IFR VSBYS CONTINUE OVERNIGHT IN PATCHY FOG.

&&

.MARINE...
TODAY AND TONIGHT...TSTMS DEVELOPING THIS AFTERNOON AND MOVING ACROSS
THE WATERS. OVERALL WINDS AND SEAS LOOK TO STAY BELOW SMALL CRAFT
THRESHOLDS...BUT WITH 5 FOOT SEAS ON THE BORDER OF OUR SOUTHERN OUTER
WATERS. ISOLATED SMW STORMS FOR 35 OR 40 KTS ANTICIPATED BOS HARB TO
NARR BAY INCLUDING W PART OF CAPE COD BAY 4PM-8PM.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

WNAWAVE CONTINUES TO BE TOO HIGH.  DESPITE THIS...SCA CONDITIONS ARE
POSSIBLE ON THE SOUTHERN OUTER WATERS LATE THIS WEEKEND INTO EARLY
NEXT WEEK WITH PERSISTENT SOUTHWEST FLOW OVER THE WATERS.  WINDS MAY
REACH SCA LEVELS SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON AS A
35-40KT LOW LEVEL JET DEVELOPS OVER THE WATERS.  OTHERWISE...PATCHY
FOG WILL BE LIKELY OVER THE WATERS MAINLY IN THE OVERNIGHT HOURS.

&&

.HYDROLOGY...
PRECIPITABLE WATER VALUES INCREASE TO THE 1.5 TO 1.8 INCH RANGE BY
THIS AFTERNOON. THIS WILL SUPPORT SOME HEAVY DOWNPOURS. GENERAL
FLOODING LOOKS DIFFICULT AS AREAL FLOODING VALUES ARE 2-3 INCHES IN
ONE HOUR AND 3-4.5 INCHES IN 3 HOURS. HOWEVER THE JUICINESS OF THE
AIRMASS COULD STILL LEAD TO LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND
EARLY TONIGHT THAT COULD BRING URBAN AND POOR DRAINAGE FLOODING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/DRAG/FRANK
NEAR TERM...WTB/DRAG
SHORT TERM...WTB/DRAG
LONG TERM...RLG
AVIATION...WTB/DRAG/RLG
MARINE...WTB/RLG
HYDROLOGY...DRAG
Hazardous weather outlook, Jun 27, 4:25 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
425 AM EDT FRI JUN 27 2008

CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-002-280830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
425 AM EDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS SOUTHERN NEW ENGLAND. SCATTERED THUNDERSTORMS MAY POP
UP JUST ABOUT ANYWHERE THIS AFTERNOON...BUT AS WE GET INTO THE
EVENING HOURS THE PRIMARY RISK WILL SHIFT TO AREAS SOUTH OF THE
MASSACHUSETTS TURNPIKE.  THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM
WILL BE STRONG DAMAGING STRAIGHT LINE WIND GUSTS AND A SECONDARY
CONCERN WILL BE FOR LARGE HAIL.

IN ADDITION...THESE THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO
GROUND LIGHTNING. THEY ALSO WILL BE CAPABLE OF PRODUCING TORRENTIAL
RAINFALL THAT MAY RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A RATHER STRONG UPPER LEVEL SYSTEM FOR LATE JUNE WILL BRING THE
POTENTIAL FOR ROUNDS OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL THIS WEEKEND INTO EARLY NEXT WEEK.  INITIALLY...THE FOCUS
FOR THE HEAVIEST PRECIPITATION LOOKS TO BE ACROSS THE INTERIOR BUT
THIS MAY GRADUALLY SHIFT TOWARDS THE COASTAL PLAIN.

THE LOCATION OF THE HEAVIEST RAIN REMAINS UNCERTAIN...BUT BECAUSE
THIS LOOKS TO BE A VERY SLOW MOVING SYSTEM WE WILL STILL NEED TO BE
CONCERNED ABOUT URBAN AND POOR DRAINAGE FLOODING.  IN ADDITION...
THERE IS THE POTENTIAL FOR MORE SEVERE THUNDERSTORMS. WHEN AND WHERE
THIS OCCURS WILL DEPEND ON TIMING...AMOUNT OF SUNSHINE AND
POSITIONING OF A FRONTAL BOUNDARY. THE BEST CHANCE FOR SEVERE WEATHER
THIS WEEKEND WILL BE ACROSS THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR THE POTENTIAL OF SCATTERED
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.

MAZ017>024-RIZ003>008-280830-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
425 AM EDT FRI JUN 27 2008

...AIR QUALITY ALERT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

IN ADDITION...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS SOUTHERN NEW ENGLAND. SCATTERED THUNDERSTORMS MAY POP
UP JUST ABOUT ANYWHERE THIS AFTERNOON...BUT AS WE GET INTO THE
EVENING HOURS THE PRIMARY RISK WILL SHIFT TO AREAS SOUTH OF THE
MASSACHUSETTS TURNPIKE.  THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM
WILL BE STRONG DAMAGING STRAIGHT LINE WIND GUSTS. A SECONDARY CONCERN
WILL BE FOR LARGE HAIL.

THESE THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO GROUND
LIGHTNING. THEY ALSO WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL
THAT MAY RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A RATHER STRONG UPPER LEVEL SYSTEM FOR LATE JUNE WILL BRING THE
POTENTIAL FOR ROUNDS OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL THIS WEEKEND INTO EARLY NEXT WEEK.  INITIALLY...THE FOCUS
FOR THE HEAVIEST PRECIPITATION LOOKS TO BE ACROSS THE INTERIOR BUT
THIS MAY GRADUALLY SHIFT TOWARDS THE COASTAL PLAIN.

THE LOCATION OF THE HEAVIEST RAIN REMAINS UNCERTAIN...BUT BECAUSE
THIS LOOKS TO BE A VERY SLOW MOVING SYSTEM WE WILL STILL NEED TO BE
CONCERNED ABOUT URBAN AND POOR DRAINAGE FLOODING.  IN ADDITION...
THERE IS THE POTENTIAL FOR MORE SEVERE THUNDERSTORMS. WHEN AND WHERE
THIS OCCURS WILL DEPEND ON TIMING...AMOUNT OF SUNSHINE AND
POSITIONING OF A FRONTAL BOUNDARY. THE BEST CHANCE FOR SEVERE WEATHER
THIS WEEKEND WILL BE ACROSS THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR THE POTENTIAL OF SCATTERED
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.

ANZ230>237-250-254-255-280830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
425 AM EDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG THUNDERSTORMS MAY AFFECT THE WATERS THIS AFTERNOON AND EVENING
WITH ISOLATED GUSTS TO 40 KNOTS...ESPECIALLY BOSTON HARBOR TO THE
SOUTH COAST INCLUDING NARRAGANSETT BAY.

PATCHY DENSE FOG MAY AFFECT THE WATERS DURING THE OVERNIGHT HOURS
LATER THIS WEEKEND AND INTO EARLY NEXT WEEK. THERE WILL ALSO BE THE
CHANCE FOR A FEW MORE THUNDERSTORMS LATER THIS WEEKEND INTO EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WTB/FRANK

In the hours before

Special weather statement, Jun 27, 1:23 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
123 PM EDT FRI JUN 27 2008

MAZ005-007-014-015-271800-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX
MA-SUFFOLK MA-
123 PM EDT FRI JUN 27 2008

AT 118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SERIES OF STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND
GUSTS TO 40 MPH AND SMALL HAIL FROM MAYNARD TO OVER LINCOLN...MOVING
EAST AT 21 MPH.

THESE THUNDERSTORMS SHOULD BE NEAR...WATERTOWN AND BURLINGTON BY
130 PM EDT...MEDFORD AND ARLINGTON BY 140 PM EDT...MALDEN AND
EVERETT BY 150 PM EDT...REVERE AND CHELSEA BY 200 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

BELK
Special weather statement, Jun 27, 1:32 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
132 PM EDT FRI JUN 27 2008

MAZ005-012>016-271800-
CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-SOUTHEAST MIDDLESEX
MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN NORFOLK MA-
132 PM EDT FRI JUN 27 2008

AT 127 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER SOUTHBOROUGH...OR ABOUT 4 MILES WEST OF
FRAMINGHAM...MOVING EAST AT 39 MPH.

THE THUNDERSTORM SHOULD BE NEAR...NATICK AND SUDBURY BY 140 PM EDT...
WEST ROXBURY AND WELLESLEY BY 150 PM EDT...ROSLINDALE AND DORCHESTER
BY 200 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

BELK
Local storm report, Jun 27, 2:11 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     WATERTOWN               42.37N 71.18W
06/27/2008                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON POND STREET.

&&

FNOCERA

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:09 PM EDTSpecial Marine WarningBOX36 min
Jun 27, 1:35 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk, Worcester25 min
Jun 27, 1:56 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk49 min
Jun 27, 2:10 PM EDTSpecial Marine WarningBOX65 min
Jun 27, 2:14 PM EDTAreal Flood AdvisoryBOXMiddlesex, Norfolk, Plymouth, Suffolk46 min
Jun 27, 2:56 PM EDTSpecial Marine WarningBOX64 min
Jun 27, 3:15 PM EDTSpecial Marine WarningBOX30 min
Jun 27, 3:37 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester38 min
Jun 27, 4:14 PM EDTSevere Thunderstorm WarningBOXEssex49 min
Jun 27, 4:15 PM EDTSevere Thunderstorm WarningBOXWorcester21 min
Jun 27, 4:48 PM EDTSevere Thunderstorm WarningBOXEssex42 min
Jun 27, 4:56 PM EDTAreal Flood AdvisoryBOXEssex2 hr
Jun 27, 5:14 PM EDTSpecial Marine WarningBOX61 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.